MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Entrapment of Device (1212); Inadequacy of Device Shape and/or Size (1583); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-00522, 3005168196-2017-00523.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypo gastric artery using pod packing coils (podj coils) and ruby coils.During the procedure, the physician advanced a podj in the target vessel using a lantern delivery microcatheter (lantern); however, the podj coil was too long for the aneurysm and therefore, the physician decided to remove it.While removing the lantern and the podj coil altogether, part of the podj coil was out of the tip of the lantern and got caught with the base catheter; subsequently the podj stretched after removal.The lantern was then flushed and re-inserted into the patient¿s body.While using a ruby coil with the lantern, the physician lost access to the target vessel and decided to remove the lantern and the ruby coil altogether.However, while retracting the lantern, part of the ruby coil was out of the tip of the lantern and got caught with the base catheter and subsequently, the ruby coil became stretched after removal.Next, the physician flushed the lantern and re-inserted it into the patient¿s body.While using a new ruby coil with the lantern, the physician loss access in the target vessel again and decided to withdraw the ruby coil; however, while retracting the ruby coil, the physician pulled the ruby coil at an angle and the ruby coil pusher assembly became bent.The procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6455074
Report Number3005168196-2017-00521
Device Sequence Number621948
Product Code HCG
UDI-Device Identifier00814548016702
UDI-Public00814548016702
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/26/2023
Device Catalogue NumberRBYPODJ15
Device Lot NumberF67090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight98